MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Catalog Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device evaluation in process.A follow-up report will be submitted upon completion.
 
Event or Problem Description
It was reported that a revision procedure was performed on (b)(6) 2024, utilizing the reform pedicle screw system, to extend an existing construct from a competitor.While attempting to remove the competitor's existing hardware, the tip of the lock-screw torque driver (39-rd-0060) broke.The screw was "helicoptered" out and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was examined by eye and with the aid of a loop.The fracture plane is skewed relative to the driver's longitudinal axis and multiple fracture planes exist.This type of fracture is indicative of failures due to combination loading.The application of high toque in combination with bending moments are suspected to be the cause for the failure but usage with a competitive design and damage from prior high force application cannot be ruled out as potential contributing factors.It is not believed that the counter torque wrench was used during the explantation of the competitive device.Proper use of a counter torque wrench would mitigate bending moment application.Review of device history records found thirty-three (33) pieces of lot 00351pt released for distribution on 5/15/2022 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.No corrective actions are recommended.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19838629
Report Number3005739886-2024-00043
Device Sequence Number15395934
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-RD-0060
Device Lot Number00351PT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown